Discussions By Condition: Medical Stories

Suffering with Seizures/Convulsions

Posted In: Medical Stories 2 Replies
  • Posted By: JNunes
  • December 20, 2007
  • 06:31 PM

I am hoping for some suggestions on where else to look. My son is now 19. He had his first GranMal seizure at age16. Dr's first diagnosed him with epilepsy. After many tests & a sleep study they all tests came back normal . We then tested for Acid reflux. Since He complains of a Very Bad Metallic taste in his mouth ( which is followed by petimal sezuires.) The screening from the GI Dr came back Normal. My son suffers hourly with small seizures , / Convulsions & we do not know what is causing them . Any suggestions?? Desprate.

MoM

Reply Flag this Discussion

2 Replies:

  • Not sure whether epilepsy can develop in teenage years if not something they have been born with. Various medications can help eg. Tegretol but you can do some research on that if you google using: epilepsy "and" teenagers
    Anonymous 42,789 Replies
    • December 21, 2007
    • 03:50 AM
    • 0
    Flag this Response
  • I am hoping for some suggestions on where else to look. My son is now 19. He had his first GranMal seizure at age16. Dr's first diagnosed him with epilepsy. After many tests & a sleep study they all tests came back normal . We then tested for Acid reflux. Since He complains of a Very Bad Metallic taste in his mouth ( which is followed by petimal sezuires.) The screening from the GI Dr came back Normal. My son suffers hourly with small seizures , / Convulsions & we do not know what is causing them . Any suggestions?? Desprate. MoM Keep in mind that some medications can CAUSE a grand mal seizure. Did his initial seizure occur after an illness in which he was prescribed medications including antibiotics? This may be hard to remember, but try to think back. Doctors don't look at this. My friend's 5 yo daughter was sick, and took amoxicillin. Within 24 hours she had a seizure. My friend immediately took her to the ER, where they ran a ton of tests, all inconclusive. She asked the right question - "Could this be caused by the antibiotic?" All of the docs and nurses she asked said no, and to continue with the medication. They were going to run a bunch of invasive testing on this poor girl, and my friend was a wreck. I looked up her med in my drug reference book, and it stated seizures as a side effect IN BOLD! I immediately told my friend, and she discontinued the antibiotic. This little girl is now 7 and hasn't had any seizure activity since. My point is this...drug side effects are the LAST thing a doctor will look at and it should be the first IMO. Is your son taking any medications currently? I am not saying this is the cause, but I think it should be ruled out. For instance - does he take any meds for acne? Best wishesDOM
    acuann 3,080 Replies
    • December 22, 2007
    • 05:38 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement